Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 8, 2009, 3:43 PM EDT for Carroll County, Clinton County, Tippecanoe County, Indiana. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 3:43 PM EDT (19:43 UTC)
- Expired
- Mar 8, 2009, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Carroll County, IN, Clinton County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 3:54 PM EDT | TSTM WND GST 60 | Lafayette, IN | |
| Mar 8, 3:55 PM EDT | TSTM WND DMG | Lafayette, IN | TREES DOWN. |
| Mar 8, 4:00 PM EDT | TSTM WND DMG | Dayton, IN | *** 1 INJ *** SEMI TRAILER BLOWN OFF INTERSTATE 65 BY WINDS ESTIMATED AT 60 MPH. DRIVER SUSTAINED MINOR INJURIES. |
| Mar 8, 4:06 PM EDT | TSTM WND GST 60 | 1 Se Dayton, IN | 52 KNOT GUST MEASURED BY HIGHWAY MESONET SITE. |
| Mar 8, 4:15 PM EDT | TSTM WND DMG | Flora, IN | ROOF OFF OF A BUILDING. TREES AND POWERLINES DOWN. |
| Mar 8, 4:15 PM EDT | TSTM WND DMG | Rossville, IN | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 11:39 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 081943
SVRIND
INC015-023-157-082030-
/O.NEW.KIND.SV.W.0005.090308T1943Z-090308T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF LAFAYETTE...
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PURDUE UNIVERSITY...OR NEAR
LAFAYETTE...AND MOVING NORTHEAST AT 80 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSSVILLE BY 350 PM EDT...
DELPHI BY 355 PM EDT...
CAMDEN BY 400 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 154 AND 185.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
4023 8710 4057 8706 4058 8677 4074 8676
4075 8675
TIME...MOT...LOC 1943Z 236DEG 68KT 4048 8689
$$
NIELD3 follow-up statements
000
WWUS53 KIND 081958
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT SUN MAR 8 2009
INC015-023-157-082030-
/O.CON.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
CARROLL-CLINTON-TIPPECANOE-
356 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CLINTON...TIPPECANOE AND CARROLL COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MONTICELLO TO 12
MILES SOUTH OF LAFAYETTE...MOVING NORTHEAST AT 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSSVILLE BY 405 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LAFAYETTE WITH THIS
STORM...AND LOCAL LAW ENFORCEMENT OFFICIALS HAVE RECEIVED NUMEROUS
REPORTS OF DOWNED TREES. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
4023 8710 4057 8706 4058 8677 4074 8676
4075 8675
TIME...MOT...LOC 1956Z 236DEG 63KT 4072 8653 4028 8677
$$
NIELD000
WWUS53 KIND 082015
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT SUN MAR 8 2009
INC157-082022-
/O.CAN.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
TIPPECANOE-
412 PM EDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR TIPPECANOE COUNTY IS
CANCELLED...
THE STORM HAS EXITED TIPPECANOE COUNTY. STRONG GUSTY WINDS ARE
OCCURRING BEHIND THESE STORMS. THESE WINDS MAY BRING DOWN SMALL
LIMBS...AND CAUSE TRASH CANS...PATIO FURNITURE...AND OTHER UNSECURED
OUTDOOR ITEMS TO BE BLOWN AROUND.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL INDIANA.
LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
4022 8671 4058 8670 4074 8664
TIME...MOT...LOC 2012Z 236DEG 63KT 4076 8632 4032 8656
$$
INC015-023-082030-
/O.CON.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
CARROLL-CLINTON-
412 PM EDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CLINTON AND CARROLL COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF CAMDEN TO MULBERRY...OR ALONG A
LINE EXTENDING FROM LOGANSPORT TO FRANKFORT...MOVING NORTHEAST AT 70
MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LAFAYETTE 25 MINUTES
AGO WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
4022 8671 4058 8670 4074 8664
TIME...MOT...LOC 2012Z 236DEG 63KT 4076 8632 4032 8656
$$
NIELD000
WWUS53 KIND 082029
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EDT SUN MAR 8 2009
INC015-023-082039-
/O.EXP.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
CARROLL-CLINTON-
429 PM EDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINTON AND CARROLL
COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORMS ARE EXITING INTO HOWARD AND EASTERN CLINTON COUNTIES AT
THIS TIME. STRONG GUSTY WINDS ARE OCCURRING BEHIND THESE STORMS.
THESE WINDS MAY BRING DOWN SMALL LIMBS...AND CAUSE TRASH
CANS...PATIO FURNITURE...AND OTHER UNSECURED OUTDOOR ITEMS TO BE
BLOWN AROUND.
A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL INDIANA.
LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
4022 8671 4058 8670 4074 8664
TIME...MOT...LOC 2029Z 236DEG 63KT 4092 8599 4048 8623
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 2:25 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 8, 2:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 PM EDT SUN MAR 8 2009 .DISCUSSION...PROGRESSIVE AND UNSETTLED PATTERN XPCTD FOR THE NEXT SEVERAL DAYS AS LONG WV TROF CURRENTLY OVR THE W CST MOVES INTO THE MIDDLE OF THE COUNTRY BY THE MIDDLE OF THE WEEK. INTITAL UPPR SYS CURRENTLY OVR ERN IA/NW IL...XPCTD TO MOV NEWD ACRS THE GRTLKS TONIGHT...WHILE THE NEXT IMPULSE MOVES INTO THE AREA ARND TUES. MODELS IN GENERAL AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON WNDS TONIGHT AND POPS. IN THE NR TERM...CDFNT PROGRESSING EWD ACRS IL WITH SCT LN OF CONVECTION JUST AHEAD OF IT. MODELS PROG CDFNT TO THE ERN BORDER ARND 00Z/MON. SVR THREAT WL CONTINUE AHEAD OF CDFNT...WITH WT49 IN EFFECT FOR THE WRN AREAS TIL 21Z. PCPN THREAT SHOULD END WITH FROPA. WL LEAVE SOME CHC POPS OVR THE FAR ERN/SERN ZONES FOR AN HR OR TWO PAST 00Z TO COVER ANY LINGERING PCPN. APPEARS SOME 40-45KT GUSTS ARE LIKELY IN THE DRY SLOT BEHIND FROPA LTR THIS AFT...SO PLANNING ON ADJUSTING WND ADVISORY TO COVER XPCTD GUSTS LTR THIS AFT. COULD BE A FEW HRS OF CLRG UNDERNEATH DRY SLOT BEFORE LWR CLDS FILL BACK IN. IN THR LTR PDS...MON XPCTD TO BE DRY WITH SFC HI PRES RDG SETTLING INTO THE AREA. BY LT MON NIGHT...STG LLJ NOSES BACK INTO THE AREA WHICH SHOULD AID IN PCPN DVLPMT AGAIN. WL GO WITH LIKELY POPS FOR LT MON NIGHT AND TUES. LO LVL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR MON MAY BE ABOUT 5 DEGS TOO COOL...OTRW GUIDANCE LOOKS OK FOR NOW. THE EXTENDED LOOKS DRY AND COOLER AS COOL CANADIAN HIGH PRES BUILDS IN. MADE LITTLE CHANGES THERE. && .AVIATION...DISCUSSION FOR 18Z TAFS AWIPS DISTANCE SPEED TOOL IS ESTIMATING ETA OF WRN IL SQUALL LINE TO LAF AND HUF AROUND 19Z AND IND AND BMG AROUND 21Z. SO...WL JUST PUT TRWS IN THE MAIN GROUP FOR A COUPLE OF HOURS. TRENDS HAVE BEEN FOR MVFR CIGS AND IFR VSBYS WITHIN THE STORM ACTIVITY. AFTER THAT...EXPECT AREAS OF MVFR CIGS THROUGH AT LEAST 06Z MON PER MODEL TIME SECS...SATELLITE TRENDS AND SFC OBS. BUFKIT AND MODEL TIME SECS ALONG WITH UPSTREAM OBS FAVOR SW WINDS GUSTING TO OVER 30 KTS. WINDS TO SHIFT TO THE NW AT FROPA WHICH SOULD BE AROUND 01Z AT LAF AND HUF AND 03Z AT IND AND BMG. THE GUSTS SHOULD END IN THE EARLY OVERNIGHT AND HIGH PRES BUILDS IN. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 PM THIS EVENING TO MIDNIGHT TONIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...JAS AVIATION...MK
Hazardous weather outlook, Mar 8, 9:24 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 924 AM EDT SUN MAR 8 2009 INZ021-030-031-036>042-044>049-052>057-061>065-068>072-091100- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 924 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO THIS EVENING. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY RAINFALL. STRONG WEST WINDS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-051-060-067-091100- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX- 924 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO MID AFTERNOON. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT. THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY RAINFALL. STRONG WEST WIDENS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE STRONG TO SEVERE. FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH RIVER AFTER TUESDAY. SEE THE LATEST HYDROLOGIC STATEMENT FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) MK/JS/AB/CS/MURPHY
In the hours before
Local storm report, Mar 8, 3:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO S OAKTOWN 38.87N 87.44W
03/08/2009 KNOX IN FIRE DEPT/RESCUE
NEAR US 41
&&
ABROOKSLocal storm report, Mar 8, 3:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FUNNEL CLOUD 8 N LOOGOOTEE 38.79N 86.91W
03/08/2009 MARTIN IN TRAINED SPOTTER
SPOTTER LOOKING TOWARDS WEST
&&
ABROOKSLocal storm report, Mar 8, 3:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO 2 S ODON 38.81N 86.99W
03/08/2009 DAVIESS IN LAW ENFORCEMENT
POSSIBLE TOUCHDOWN.
&&
ABROOKSLocal storm report, Mar 8, 3:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 SE ODON 38.81N 86.95W
03/08/2009 M83 MPH DAVIESS IN BROADCAST MEDIA
ALSO LOTS OF DEBRIS IN AIR
&&
ABROOKSSpecial weather statement, Mar 8, 3:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT SUN MAR 8 2009 INZ021-029-030-035>037-044-082030- CARROLL IN-TIPPECANOE IN-CLINTON IN-FOUNTAIN IN-MONTGOMERY IN- BOONE IN-PARKE IN- 335 PM EDT SUN MAR 8 2009 ...LINE OF STRONG STORMS MOVING THROUGH NORTHWEST PORTIONS OF CENTRAL INDIANA... A LINE OF STRONG STORMS WILL PUSH THROUGH NORTHWEST PORTIONS OF CENTRAL INDIANA THROUGH 430 PM EDT. LOCATIONS THAT WILL BE AFFECTED INCLUDE BUT ARE NOT LIMITED TO...LAFAYETTE BY 340 PM EDT...CRAWFORDSVILLE BY 400 PM EDT...FRANKFORT BY 420 PM EDT...AND LEBANON BY 430 PM EDT. WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS...WITH WIND GUSTS TO 55 MPH POSSIBLE. MOVE INTO A STURDY SHELTER...AND STAY AWAY FROM WINDOWS...UNTIL THESE STORMS HAVE PASSED. NIELD
Local storm report, Mar 8, 3:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FUNNEL CLOUD ELNORA 38.88N 87.08W
03/08/2009 DAVIESS IN PUBLIC
&&
ABROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:45 PM EST | Severe Thunderstorm Warning | IND | Howard | 26 min |
| Mar 7, 9:53 PM EST | Flood Watch | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 13 hr |
| Mar 8, 5:13 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Mar 8, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 50 min |
| Mar 8, 2:55 PM EDT | Tornado Warning | IND | Greene, Knox, Sullivan | 30 min |
| Mar 8, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 44 min |
| Mar 8, 3:24 PM EDT | Tornado Warning | IND | Daviess, Greene, Martin | 19 min |
| Mar 8, 3:37 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 38 min |
| Mar 8, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 36 min |
| Mar 8, 4:11 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 34 min |
| Mar 8, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 53 min |
| Mar 8, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 23 min |
| Mar 8, 5:24 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| Mar 8, 5:44 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 38 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.